Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 89, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 1999, 5:41 PM CDT for Covington County, Alabama. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 1999, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 25, 1999, 7:00 PM CDT
- In force
- 79 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Covington County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 252243 RRA SVRMOB ALC039-260000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 541 PM CDT SUN APR 25 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COVINGTON COUNTY IN SOUTHERN ALABAMA * UNTIL 700 PM CDT * AT 540 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 21 MILES SOUTH OF ANDALUSIA OR 1 MILE SOUTH OF WING... MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - WING BY 550 PM CDT FALCO BY 605 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:00 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 25, 3:00 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT SUN APR 25 1999 KMOB RADAR LOOP AND VISIBLE SATELLITE DATA SHOW A SEA BREEZE FRONT ACROSS THE COASTAL SECTIONS WHICH IS LIFTING NORTHWARD OVER SOUTHEAST MS AND EXTREME SOUTHWEST AL. MID LEVEL CLOUDS ASSOCIATED WITH GRAVITY WAVE FROM LAST NIGHTS CONVECTION OVER TX CURRENTLY OVER AREA HAVE CAUSED TEMPS TO DROP A BIT...BUT GRAVITY WAVE MAY BE ABLE TO STRENGTHEN ISOLATED TSRA WHICH HAVE DEVELOPED ALONG THE SEA BREEZE FRONT. MODIFIED SOUNDING SHOWS CAPES AROUND 3000 WITH A RATHER WEAK CAP AND PLENTY OF DRY AIR AT MID LEVELS...SO A POTENTIAL FOR A FEW SEVERE STORMS EXISTS PROVIDED THE CAP IS OVERCOME. LATEST SURFACE ANALYSIS SHOWS THE BACK DOOR TYPE COLD FRONT PUSHING INTO SOUTHEAST AL WITH A STATIONARY FRONT CONTINUING WESTWARD ACROSS CENTRAL MS. THE BACK DOOR COLD FRONT IS EXPECTED TO CONTINUE ADVANCING WESTWARD INTO THE FORECAST AREA TONIGHT WHILE A MID LEVEL SHORT WAVE MOVES ACROSS WITH OUTFLOW BOUNDARIES LEFT OVER FROM YESTERDAYS CONVECTION...INITIATING A FEW NOCTURNAL TSRA. THE CLOSED H5 LOW CURRENTLY NEAR THE FOUR CORNERS AREA WILL BECOME NEGATIVELY TILTED AND SHEARS APART AS IT IS PUSHED EASTWARD INTO THE CENTRAL PLAINS BY 12Z TUESDAY. THE ASSOCIATED SURFACE LOW WILL LIFT NORTHEASTWARD ACROSS THE CENTRAL PLAINS CAUSING THE BACK DOOR COLD FRONT TO STALL AND LIFT NORTHWARD AS A WARM FRONT ON MONDAY. MILD TO MODERATE LIFT IS INDICATED OVER THE NORTHERN FORECAST AREA FOR MONDAY AFTERNOON AND THE REMAINING AREA ON MONDAY NIGHT AS THE H5 SYSTEM LIFTS INTO THE CENTRAL PLAINS...SO WILL GO WITH CHANCE TO GOOD CHANCE POPS FOR MONDAY AND MONDAY NIGHT. OVER THE COASTAL WATERS...SOUTH WINDS AT 5-10 KNOTS WILL EVENTUALLY INCREASE TO 10-15 KNOTS BY MONDAY NIGHT IN RESPONSE TO THE MIDWEST LOW PRESSURE SYSTEM. SEAS REMAIN 2 FEET OR LESS WITH SMOOTH TO LIGHT CHOP CONDITIONS IN PROTECTED WATERS. EXPECT WIDELY SCATTERED SHOWERS AND TSTMS MONDAY NIGHT. MOB 67/85/66/80 2344 PNS 69/84/67/80 2344 DTS 71/82/71/78 2343 GZH 63/83/63/82 2445 29
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.